MAUDE Adverse Event Report: AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; ELECTRODES (LAPAROSCOPIC SURGERY)

AESCULAP AG CERAMIC ELECTRODE TIP L-HK F/GK372R; ELECTRODES (LAPAROSCOPIC SURGERY)
Model Number GK384R
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with gk384r - ceramic electrode tip l-hk f/gk372r.According to the complaint description, that the ceramic electrode tip had become detached inside a patient during an operation.It is not known if the device fragment was recovered.An additional medical intervention was necessary.Additional information was not available.Additional patient information is not available.The adverse event malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Correction: update to b5.Investigation results: as of the date of this report, the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures preventive measures: based upon the investigation results, a clear root cause conclusion cannot be drawn.There is no indication, for a material manufacturing or design-related failure.In the event ,that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results, a capa is not necessary.
 
Event or Problem Description
The adverse event, malfunction is filed under aag reference (b)(4).Update: the device was noted, at the beginning of the laparoscopic cholecystectomy to be missing the cauterization hook.X-rays were completed to determine, if the hook was retained in the patient.Which caused a delay in closure.There was no evidence, that the item was retained in the patient.The device was forwarded to the hospital's (b)(6).

Brand Name
CERAMIC ELECTRODE TIP L-HK F/GK372R
Common Device Name
ELECTRODES (LAPAROSCOPIC SURGERY)
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11561424
Report Number9610612-2021-00219
Device Sequence Number19572140
Product Code GEI
UDI-Device Identifier04038653172504
UDI-Public4038653172504
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K970541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK384R
Device Catalogue NumberGK384R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;